MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 4 ACCOLADE II BROACH; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 4 ACCOLADE II BROACH; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 1020-5204
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Rupture of the rasp handle on the accolade ii rasp # 4.Surgery on the left leg.Rasp could be hardly removed from femur.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving an accolade broach was reported.The event was confirmed.Method & results: device evaluation and results: the device was returned fractured at the notch.The assessment confirms that the location of the fracture is consistent with similar events reported for this product.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the reported event was confirmed.While the reporter of this event reported that the broach ¿ruptured,¿ the assessment confirms that the location of the fracture is consistent with similar events reported for this product.Although the definitive root cause could not be determined, similar events shown the root cause to be fractured due to overload.If further information becomes available this investigation will be re-opened.

Brand Name
SIZE 4 ACCOLADE II BROACH
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8353536
Report Number0002249697-2019-01102
Device Sequence Number2127254
Product Code LPH
UDI-Device Identifier07613327252620
UDI-Public07613327252620
Combination Product (Y/N)N
PMA/510(K) Number
K153345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Catalogue Number1020-5204
Device Lot Number139491
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2019
Initial Date Received by Manufacturer 01/23/2019
Supplement Date Received by Manufacturer05/30/2019
Initial Report FDA Received Date02/20/2019
Supplement Report FDA Received Date06/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR